Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 2, 2012, 2:09 PM MDT for Jefferson County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2012, 2:09 PM MDT (20:09 UTC)
- Expired
- Jun 2, 2012, 2:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jefferson County, CO
The radar
The Denver radar (KFTG), 56 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515 WUUS55 KBOU 022009 SVRBOU COC059-022045- /O.NEW.KBOU.SV.W.0012.120602T2009Z-120602T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 209 PM MDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO * UNTIL 245 PM MDT * AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED NEAR IDLEDALE...OR 14 MILES WEST OF DENVER...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH OPEN SPACE...TINY TOWN...RED ROCKS PARK...MORRISON...KITTREDGE... INDIAN HILLS...IDLEDALE...EVERGREEN...WESTERN WHEAT RIDGE...WESTERN LAKEWOOD...GOLDEN AND WESTERN ARVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3986 10508 3956 10513 3955 10538 3985 10533 TIME...MOT...LOC 2009Z 200DEG 13KT 3969 10522 WIND...HAIL 60MPH <.75IN $$
2 follow-up statements
803 WWUS55 KBOU 022024 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 224 PM MDT SAT JUN 2 2012 COC059-022045- /O.CON.KBOU.SV.W.0012.000000T0000Z-120602T2045Z/ JEFFERSON CO- 224 PM MDT SAT JUN 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR CENTRAL JEFFERSON COUNTY... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 2 MILES SOUTH OF GOLDEN...OR 13 MILES WEST OF DENVER...MOVING EAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH OPEN SPACE...TINY TOWN...RED ROCKS PARK...MORRISON... KITTREDGE...INDIAN HILLS...IDLEDALE...EVERGREEN...WESTERN WHEAT RIDGE...WESTERN WESTMINSTER...WESTERN LAKEWOOD...GOLDEN AND WESTERN ARVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3986 10508 3956 10513 3955 10538 3985 10533 TIME...MOT...LOC 2024Z 200DEG 13KT 3972 10520 WIND...HAIL 60MPH <.75IN $$
109 WWUS55 KBOU 022043 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 243 PM MDT SAT JUN 2 2012 COC059-022053- /O.EXP.KBOU.SV.W.0012.000000T0000Z-120602T2045Z/ JEFFERSON CO- 243 PM MDT SAT JUN 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON COUNTY WILL EXPIRE AT 245 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 3986 10508 3956 10513 3955 10538 3985 10533 TIME...MOT...LOC 2043Z 200DEG 13KT 3978 10517 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:18 AM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 2, 10:18 AM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 1018 AM MDT SAT JUN 2 2012 .UPDATE... && .SHORT TERM...RATHER IMPRESSIVE CONVECTION WITH POCKETS OF CG LTG ALREADY OCCURRING ON THE WEST SLOPE AT THIS HOUR. DEVELOPMENT ACCOMPANYING THE SHORTWAVE INDUCED CLOUD SHIELD IS MAKING GOOD EASTWARD PROGRESS AND ITS PRESENT SPEED WE SHOULD SEE LEADING EDGE OF THICKER CLOUDS SPREADING OVER WESTERN PORTIONS OF THE FCST AREA DURING THE NEXT HOUR. LATEST RUC IS INDICATING SFC BASED CAPES IN THE 150-300 J/KG RANGE OVER THE HIGHER ELEVATIONS...INCLUDING HIGHER REACHES OF THE FRONT RANGE MTNS AT THIS HOUR. CURRENT CONDITIONS ON THE PLAINS...MOSUNNY SKIES AND SFC DEWPTS GENERALLY IN THE 40S. IN THE NEXT COUPLE OF HOURS WOULD EXPECT TO SEE FAIRLY RAPID CONVECTIVE INITIATION OVER THE FRONT RANGE AND T-STORM FORMATION BEFORE THE NOON HOUR. HRRR AND 12Z/NAM COMPOSITE REFLECTIVITY FIELDS INDICATE MULTI-CELL STORM DEVELOPMENT OVER THE FRONT RANGE FOOTHILLS AT OR ABOUT 18Z TODAY. FROM THERE MODEL DERIVED REFLECT IVITIES DRIFT EAST ACROSS THE I-25 URBAN CORRIDOR THROUGH WHAT APPEARS TO BE A LESS THAN FAVORABLE ENVIRONMENT FOR STRONG STORM GROWTH...I.E. CAPES LESS THAN 1000 J/KG AND DEWPTS IN THE UPPER 30S TO MID 40S. HOWEVER MODEL SOUNDINGS INDICATE A MODERATE TO HIGH POTENTIAL FOR STRONG/DAMAGING MICROBURST WINDS WITH THIS LEADING WAVE OF STORMS MOVING OFF THE FRONT RANGE. ALSO CAN NOT RULE SMALL HAIL EVEN WITH THE FREEZE LEVEL ABOVE 14000 FT MSL. IT/S JUST EAST OF THE I-25 URBAN CORRIDOR/EAST-SOUTHEAST OF THE DENVER METRO AREA/THAT THE CHANCE FOR SEVERE T-STORMS APPEARS GREATER. SUSPECT WE/LL SEE THE LINE OF STORMS MOVING ACROSS THE URBAN CORRIDOR INTENSIFYING AS THEY PUSH IN HIGHER DEWPTS AND BNDRY LAYER CAPES IN THE 1100-1900 J/KG SOMETIME AROUND 20-21Z. ASSUMING IT DOESN/T CLOUD OVER TOO QUICKLY...COULD SEE A FEW SEVERE STORMS EMBEDDED IN A NORTH-SOUTH LINE OF NON-SEVERE STORMS MOVING EAST ACROSS THE PLAINS DURING THE MID AND LATE AFTERNOON HOURS. COULD SEE A COUPLE STORMS PRODUCING HAIL UP TO AN INCH OR SO IN THE HIGHER DEWPTS ROUGHLY EAST OF DENVER AND SOUTH OF I-76. WHERE DO NOT SEE MUCH SHEAR TODAY WITH RELATIVELY WEAK WESTERLY FLOW ALOFT AND LIGHT SOUTH-SOUTHEAST FLOW AT THE SFC. BUT LOCALIZED SHEAR COUPLETS ALONG THE ADVANCING T-STORM GUST FRONT COULD SPIN UP A BRIEF TORNADO/LANDSPOUT OR TWO. MAY EVEN SEE ONE POP UP NEAR THE EAST SIDE OF THE DENVER METRO AREA. WITH THE SHORTWAVE EXITING THE AREA BY LATE THIS EVENING...THERE/S NOT MUCH ELSE TO KEEP T-STORMS GOING...SO CLEARING AFTER MIDNIGHT. BOTTOM LINE...DOES NOT LOOK LIKE A BIG SEVERE WEATHER DAY FOR US...BUT WOULDN/T BE SURPRISED IF SPC PUTS OUT A SVR T-STORM WATCH FOR PORTIONS OF EASTERN COLORADO LATER TODAY. .AVIATION...VFR CONDITIONS IN THE DENVER AREA AT THIS HOUR...COULD BRIEFLY GO MVFR WITH PASSING LINE OF THUNDERSTORMS MOVING OFF THE FRONT RANGE AND ACROSS THE DENVER METRO AREA...ESTIMATING BETWEEN 1930-2130Z THIS AFTERNOON. STRONG AND VERY GUSTY OUTFLOW WINDS PRODUCED BY THESE STORMS BIGGEST CONCERN FOR OPERATIONS AT DENVER AREA AIRPORTS. FREQUENT CLOUD-TO-GROUND LIGHTNING ALSO A BIG CONCERN. MAY SEE SOME SMALL HAIL WITH STORMS ON THE EAST SIDE OF THE METRO AREA...BUT THE LARGER HAIL SHOULD FALL EAST OF THE METRO AREA. FURTHERMORE...THERE IS A SLIGHT CHANCE THAT A BRIEF WEAK TORNADO OR LANDSPOUT COULD FORM ALONG ONE OF THE T-STORM OUTFLOW BOUNDARIES EAST OF I-25. CONDITIONS SHOULD QUICKLY IMPROVE LATE AFTERNOON AND/OR EARLY EVENING WITH THE UPPER AIR DISTURBANCE PRODUCING THIS CONVECTION MOVES EAST OF THE AREA. && .HYDROLOGY...THUNDERSTORMS FORMING UP ALONG THE CONTINENTAL DIVIDE IN THE NEXT 203 HOURS ARE EXPECTED TO MOVE DOWN ACROSS THE FRONT RANGE FOOTHILLS DURING THE EARLY AFTERNOON HOURS AT 15-25 KTS. A FEW OF THESE STORMS COULD PRODUCE 0.30 TO 0.45 INCH OF RAIN IN UNDER 45 MINUTES...ALONG WITH SOME SMALL HAIL. THE THREAT FOR FLOODING WITHIN THE FOURMILE BURN SCAR APPEARS LOW TODAY. HOWEVER...WOULD NOT RULE OUT MINOR RUNOFF IN BARE SURFACE AREAS. && .PREV DISCUSSION... /ISSUED 314 AM MDT SAT JUN 2 2012/ SHORT TERM...A WEAK SHORTWAVE WILL MOVE ACROSS THE AREA TODAY...BRINGING LIFT TO THE MOUNTAINS AROUND MIDDAY AND THE PLAINS THIS AFTERNOON. THE AIRMASS AHEAD OF THIS TROUGH WILL BE SLIGHTLY WARMER AND MOISTER THAN YESTERDAY...RESULTING IN MORE ENERGY FOR CONVECTION. THERE ARE MINOR DIFFERENCES IN THE MOISTURE IN THE MODELS...GFS IS MOISTER AND LOOKS A BIT TOO RICH WITH 50 DEW POINTS NEAR THE EASTERN BORDER. BUT A CONSENSUS SEEMS FINE WITH DEW POINTS IN THE 40S. THIS WILL GIVE CAPES OF 1200-2000 J/KG THIS AFTERNOON DEPENDING ON HOW MUCH HEATING OCCURS BEFORE CLOUD COVER DEVELOPS. THE TIMING IS A BIT FASTER THAN OPTIMAL...AND THE CLOUD COVER WILL LIKELY ALSO LIMIT DEVELOPMENT TO OUTFLOW BOUNDARIES AFTER THE INITIAL CONVECTION GETS GOING. SHEAR IS ALSO LIMITED...0-6 KM SHEAR OF 20-30 KNOTS...SO MULTICELL OR LINEAR STRUCTURES ARE THE LIKELY MODE. STILL ENOUGH CAPE/SHEAR TO SUPPORT HAIL AND SOME WIND THREAT AS WELL. MAYBE SOME HELICITY TO WORK WITH OUT ON THE PLAINS BY THE END OF THE AFTERNOON...BUT NOT LOOKING LIKE TOO MUCH OF A TORNADO THREAT. EXPECT EVERYTHING TO BE EARLIER THAN OUR NORMAL CONVECTIVE SCHEDULE...WITH MOUNTAIN CONVECTION DEVELOPING BY LATE MORNING AND CONSOLIDATING ON THE OUTFLOW BOUNDARIES ONTO THE PLAINS BY MID AFTERNOON. BETWEEN CLOUDS FROM THE EARLY CONVECTION AND THE TIME OF DAY...THIS LEAVES A CHANCE FOR THE FRONT RANGE CITIES TO GET SKIPPED OVER SO I WILL NOT RAISE POPS TOO MUCH...BUT WILL GO AHEAD AND MENTION THE SEVERE THREAT WITH THE STRONGER STORMS. EXPECT THAT THERE MAY NOT BE MUCH ACTIVITY BEHIND THE TROUGH...SO WENT WITH LOWER EVENING POPS AND GOOD CLEARING BY MORNING. TEMPS MAY BE A LITTLE HIGH TODAY AND A BIT TOO LOW TONIGHT IF THERE IS MORE CLOUD COVER THAN EXPECTED...BUT FOR NOW I LEFT THEM ALONE. LONG TERM...MODELS STILL INDICATE AN UNSETTLED WEEK OF WEATHER AHEAD OF US AS A WEAK UPPER LEVEL RIDGE REMAINS OVER THE ROCKY MOUNTAINS AND GRADUALLY AMPLIFIES. THE GFS AND ECMWF HAVE SIMILAR SOLUTIONS WITH RESPECT TO THE UPPER RIDGE OVER COLORADO...BUT THEY DIFFER ON THE STRENGTH AND POSITIONING OF THE UPSTREAM TROUGH OVER THE PACIFIC NORTHWEST AND NORTHERN GREAT BASIN. THE ECMWF CONTINUES BRINGING THE UPPER TROUGH/LOW INTO SOUTHERN IDAHO BY NEXT WEDNESDAY MORNING WHILE THE GFS KEEP UPPER DISTURBANCE OVER NORTHEAST OREGON AND WASHINGTON. THE ECMWF SOLUTION WILL BRING STRONGER SOUTHWEST FLOW ALOFT INTO NORTHWEST AND NORTH CENTRAL COLORADO. ALONG WITH THE WEAK UPPER RIDGE IN THE HEIGHT FIELD... WARM TEMPERATURES AT LOW LEVELS WILL PRODUCE A THERMAL TROUGH WHICH WILL TRANSLATE TO PERSISTENT LOW SURFACE PRESSURE OVER THE MOUNTAINS. BY MONDAY THIS PATTERN WILL BEGIN DRAWING MOISTURE NORTHWARD FROM THE SOUTHERN PLAINS. SOUTHERLY FLOW WILL THEN CONTINUE MOST OF THE WEEK...BRINGING MOISTURE AND INSTABILITY INTO EASTERN COLORADO. EACH DAY OF THE WEEK WILL HAVE A CHANCE OF THUNDERSTORMS DEVELOPING AS THE AMPLIFIED UPPER RIDGE REMAINS IN PLACE AND ALLOWS GULF MOISTURE TO CONTINUE ADVECTING OVER THE HIGH PLAINS. THE ECMWF INDICATES THAT THE LATTER HALF OF THE WEEK WILL BE THE WETTEST SINCE THAT MODEL HOLDS THE UPPER RIDGE AXIS FURTHER WEST THAN THE GFS. THE GFS BREAKS DOWN THE UPPER RIDGE LATE IN THE WEEK...BUT WE WILL HAVE TO WAIT TO SEE WHICH SOLUTION PANS OUT. PREVIOUS FORECAST PACKAGES HAVE ALREADY HAD THE MENTION OF SHOWERS EACH AFTERNOON AND EVENING THROUGH THE WEEK...SO VERY FEW ADJUSTMENTS WERE MADE THIS TIME AROUND. AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED IN THE DENVER AREA THIS AFTERNOON. THE MAIN THREAT IS VARIABLE WINDS GUSTING OVER 30 KNOTS...THOUGH HAIL IS ALSO POSSIBLE WITH A FEW OF THE STORMS. THE STORMS MAY CONSOLIDATE INTO A LINE OF STRONG CONVECTION EAST AND SOUTHEAST OF DENVER IN THE LATE AFTERNOON AND EARLY EVENING. HYDROLOGY...THERE IS A SMALL THREAT OF FLOODING IN THE FOURMILE BURN AREA TODAY. IN GENERAL...STORMS WILL BE MOVING AT LEAST 15 MPH WHICH WILL LIMIT THE THREAT...BUT THE STRONGEST STORMS TODAY COULD PRODUCE AN INCH OF RAIN IN UNDER AN HOUR. THE MAIN TIME OF THE THREAT IS EARLY AFTERNOON. ELSEWHERE THE THREAT OF FLOODING IS MINIMAL. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER/GIMMESTAD LONG TERM....DANKERS AVIATION...BAKER/GIMMESTAD
Hazardous weather outlook, Jun 2, 11:07 AM MDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MDT SAT JUN 2 2012 COZ030>051-031715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THE PLAINS OF NORTHEAST COLORADO THIS AFTERNOON...MAINLY FOR AREAS EAST OF THE I-25 URBAN CORRIDOR. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT FROM THUNDERSTORMS AFTER 1:30 PM TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE AROUND THE NOON HOUR...AND THEN MOVE EAST ACROSS THE I-25 URBAN CORRIDOR BETWEEN 12:30 AND 2 PM TODAY. SOME OF THESE STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH...FREQUENT CLOUD-TO-GROUND LIGHTNING AND POSSIBLY SOME SMALL HAIL. THESE STORMS ARE THEN EXPECTED TO MOVE EAST ACROSS THE PLAINS AS A LINE OF STRONGER STORMS...WHERE A FEW STORMS SOUTH OF INTERSTATE 76 MAY PRODUCE HAIL TO AROUND AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. WHILE THESE STORMS WILL BE MOVING AT A MODERATE SPEED TODAY...THERE IS A SLIGHT CHANCE OF FLOODING IN THE FOUR MILE BURN AREA WEST OF BOULDER EARLY TO MID-AFTERNOON TODAY. FROM ONE QUARTER TO ONE-HALF INCH OF RAIN COULD FALL FROM STORMS PASSING OVER THE BURN AREA IN UNDER AN HOUR. ELSEWHERE THE THREAT OF FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE WEEK AS AN UPPER LEVEL RIDGE PERSISTS OVER THE STATE. HOWEVER...MOISTURE AT LOW LEVELS WILL BEGIN INCREASING EARLY IN THE WEEK...FROM THE PLAINS INTO THE FOOTHILLS. THE COMBINATION OF WARM TEMPERATURES AND THE PRESENCE OF LOW LEVEL MOISTURE WILL PRODUCE ROUNDS OF SHOWERS AND THUNDERSTORMS EACH DAY. HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAIN MAY ACCOMPANY THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER NOON. BAKER/MEIER
In the hours before
Special weather statement, Jun 2, 12:50 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1250 PM MDT SAT JUN 2 2012 COZ037-021915- CENTRAL AND SOUTHEAST PARK COUNTY CO- 1250 PM MDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN PARK COUNTY...OR 32 MILES WEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE ADVISORY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3894 10548 3897 10534 3871 10533 3871 10546 TIME...MOT...LOC 1850Z 249DEG 6KT 3879 10538
Special weather statement, Jun 2, 12:56 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1256 PM MDT SAT JUN 2 2012 COZ034-036-039-021930- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET CO- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO- 1256 PM MDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON COUNTY AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED NEAR PINE GROVE...OR 28 MILES SOUTHWEST OF DENVER...MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PINE GROVE...SOUTH PLATTE...CONIFER...BUFFALO CREEK AND ASPEN PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3957 10512 3936 10518 3937 10539 3957 10538 TIME...MOT...LOC 1856Z 274DEG 4KT 3943 10532
Special weather statement, Jun 2, 1:53 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 153 PM MDT SAT JUN 2 2012 COZ036-040-041-022030- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 153 PM MDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS COUNTY AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF BEVERLY HILLS...OR 21 MILES SOUTH OF DENVER...MOVING EAST AT 10 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO CASTLE PINES...THE PINERY...SURREY RIDGE...PARKER...FRANKTOWN...CASTLE ROCK AND BEVERLY HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS. && LAT...LON 3955 10468 3931 10468 3931 10496 3956 10493 TIME...MOT...LOC 1954Z 244DEG 19KT 3946 10480
Special weather statement, Jun 2, 1:55 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 155 PM MDT SAT JUN 2 2012 COZ034-036-022030- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET CO- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- 155 PM MDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILPIN COUNTY AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED NEAR ASPEN SPRINGS...OR 29 MILES WEST OF DENVER...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO ROLLINSVILLE...CENTRAL CITY...BLACK HAWK AND ASPEN SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS. && LAT...LON 3993 10553 3992 10541 3976 10545 3984 10559 TIME...MOT...LOC 1956Z 208DEG 6KT 3983 10549
Special weather statement, Jun 2, 2:00 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 200 PM MDT SAT JUN 2 2012 COZ034-036-039-022030- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET CO- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO- 200 PM MDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. THESE STORMS WERE LOCATED 3 MILES SOUTHEAST OF EVERGREEN...OR 21 MILES SOUTHWEST OF DENVER...MOVING EAST AT 20 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO TINY TOWN... RED ROCKS PARK...MORRISON...KITTREDGE...INDIAN HILLS...IDLEDALE... EVERGREEN...BERGEN PARK...WESTERN LAKEWOOD AND GOLDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS. && LAT...LON 3980 10515 3953 10513 3953 10539 3980 10540 TIME...MOT...LOC 1959Z 229DEG 12KT 3960 10531
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:50 PM MDT | Special Weather Statement | BOU | Teller | 25 min |
| Jun 2, 12:56 PM MDT | Special Weather Statement | BOU | Jefferson | 34 min |
| Jun 2, 1:25 PM MDT | Areal Flood Advisory | BOU | Jefferson | 95 min |
| Jun 2, 1:53 PM MDT | Special Weather Statement | BOU | Douglas | 37 min |
| Jun 2, 1:55 PM MDT | Special Weather Statement | BOU | Gilpin | 35 min |
| Jun 2, 2:00 PM MDT | Special Weather Statement | BOU | Jefferson | 30 min |
| Jun 2, 2:16 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 29 min |
| Jun 2, 2:20 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Jefferson | 40 min |
| Jun 2, 2:35 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 40 min |
| Jun 2, 2:42 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 31 min |
| Jun 2, 2:50 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 40 min |
| Jun 2, 3:03 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Elbert | 42 min |
| Jun 2, 3:23 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan | 52 min |
| Jun 2, 3:29 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 46 min |
| Jun 2, 3:37 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 38 min |
| Jun 2, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 43 min |
| Jun 2, 3:57 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 48 min |
| Jun 2, 4:18 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 42 min |
| Jun 2, 4:57 PM MDT | Special Weather Statement | BOU | Logan | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.